What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 19, 10:00 AM EST, 1 hour earlier.
Area forecast discussion, Jun 19, 10:00 AM EST, 1 hour before
Area Forecast Discussion
National Weather Service Caribou ME
1100 AM EDT Fri Jun 19 2020
.SYNOPSIS...
High pressure will slowly drift south of the region through
Tuesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
1030 AM Update...The heat is on, with KCAR reporting 88F at
10am, tied with only Brownsville, TX in the CONUS for warmest
ASOS site.
Changes were made to load obs, modify the diurnal temp trend,
and increase high temps across inland Hancock and Washington
counties. A SW wind Downeast will keep marine air advection
suppressed to the immediate coast, thus little in temperature
relief this afternoon/evening. The result of these changes is
heat indices up to 98 degrees for this afternoon and early
evening, supporting Heat Advisory criteria. This was issued for
areas away from the coast and outside higher terrain where
mixing will have greater influence on local dew point temp
(drier). Eyes will be on observations of dew point (and
potential record temps) through the afternoon, although local
impacts also weigh great with limited indoor air conditioning
coverage in the area.
Previous Discussion...
Another hot one w/record temperatures on tap.
An upper trof moving across the James Bay region this morning
will move eastward during the afternoon. This feature will allow
the warm temperatures residing in Quebec to slide across the
region today. The model guidance has been running about 1.5 degs
too cool at 925 and 850mbs. The ECMWF has been the most
consistent w/the warmer temps, but it too was about a deg too
cool per the 00Z UA. Given the established synoptic setup w/the
upper ridge holding in place, see no reason to deviate from the
daycrew's assessment of mid 90s w/some sites possibly hitting
upper 90s. This will be mainly across the Maine Central
Highlands into Northern Maine. Cooler along the coast due to a
sea breeze setting up this afternoon. Heat indices are expected
to climb into at least the mid 90s from the I-95 corridor to
Northern Maine. Caveat for seeing heat indices higher than 95 is
that the dwpts will be averaging in the upper 50 to lower 60s.
At any rate, still hot! Coordinated w/GYX on the potential for a
heat advisory, but seeing that it is a short window and that
the forecasted values just barely hit the criteria(95F) across a
large enough areas, decided to hold off for now. The daycrew
can assess this further with the later guidance and see how
temperatures are responding. Decided to beef up the wording in
the Hazardous Weather Outlook(HWO) to highlight the heat. A
Beach Hazard Statement was issued for today per coordination
w/GYX and USCG due to the heat and cold water temps in the Gulf
of Maine. Some patchy fog is possible along the coast this
morning.
Clear conditions tonight w/a cooldown, but given the slightly
higher dwpts, overnight temperatures will be about 3 degree
warmer than the last few nights. Fog looks possible along the
coast. High resolution guidance has been overdoing the develop
of the fog trying to bringing higher RH. Therefore, decided to
delay the onset of any fog til early Saturday morning. The fog
does not look to be significant due to the dry airmass in place.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
A strong upper level ridge of high pressure will remain over the
area on Saturday as surface high pressure drifts south of the area
off the Mid-Atlantic coast. This high position will allow
increasingly humid air to circulate north into the area Saturday.
The humid air will allow for increased instability and an increased
chance of thunderstorms. Capes are up to 800 J/KG across the area.
However, no strong triggering mechanisms are in place to initiate
convection so any storms will likely be spotty with the best chances
for convection over the central highlands. Inland temperatures will
still be very warm at about 15 degrees above normal. Higher
humidities will likely result in fog over the waters and along the
coast over the weekend. Very warm and humid air will continue to
circulate north into the area on Sunday with another chance for some
airmass thunderstorms across the region. The best chance for storms
will be central and northern areas. Cooler air off the ocean will
likely keep the air a bit too stable for storms Downeast. Any
diurnal storms will dissipate Sunday night as the airmass remains
very warm and humid.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Surface high pressure will remain well to the south of the area on
Monday as the upper ridge slides just east of the region. Humid air
will continue backing into the area Monday bringing another chance
for spotty thunderstorms during the afternoon. A very weak shortwave
combined with some divergence aloft may bringing a slightly
increased chance for thunderstorms late in the day Monday into
Monday evening. By Tuesday the upper ridge will be sliding east of
the region as a trough begins to dig into the Great Lakes. Moisture
circulating around the high to our southeast and ahead of the trough
will bring a continued chance of scattered thunderstorms Tuesday and
again Wednesday. Moisture may become more concentrated on Wednesday
as the trough to our west approaches. This will bring a better
chance for showers Wednesday and Thursday with some thunderstorms
embedded in the showers. However, details and timing will likely
result in the positions of any shortwaves embedded in the flow ahead
of the trough.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR into tonight for all terminals. A brief period of
MVFR/IFR is possible overnight for KBHB.WSW winds increasing to
10-15 mph this afternoon and then becoming light tonight as the
gradient drops off.
SHORT TERM:
Saturday VFR. Light SW wind.
Saturday night: VFR, except possibly MVFR or IFR in fog along the
coast. Light SW wind.
Sunday: VFR. Light SW wind.
Sunday night: VFR, except in coastal fog. Light SW wind.
Monday: VFR. Light S wind. Chance of coastal fog.
Monday night: VFR. Lower in fog along the coast. Light SW wind.
Tuesday: VFR. light SW wind. Coastal fog possible.
&&
.MARINE...
NEAR TERM: SW winds 5-10 kts this morning will increase to
10-15 kts later this afternoon into tonight. The strongest winds
will be across the outer zones. Seas 2-3 ft. Some fog is
expected to develop tonight w/vsbys dropping back to 1 NM or
less.
SHORT TERM:
Winds and seas will be below SCA through Tuesday. Humid air over
the cooler waters will result in fog reducing visibilities this
weekend through much of next week.
&&
.CLIMATE...
The high temperature yesterday in Caribou, Maine was 95 degrees
(F). This broke the previous record of 90F, last set in 1955.
The high of 93 degrees in Houlton breaks the previous record of
92F which was also set in 1955.
For more information on the record heat, please see our latest
public information statement.
Here are the respective record high temperatures for today,
Friday 6/19.
Caribou........91 set in 1995
Houlton........92 set in 1995
Millinocket....95 set in 1923
Bangor.........95 set in 1995
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory until 7 PM EDT this evening for MEZ001-002-005-
006-011-015>017-031-032.
Beach Hazards Statement until 9 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Cornwell/Hewitt
Short Term...Bloomer
Long Term...Bloomer
Aviation...Cornwell/Hewitt/Bloomer
Marine...Cornwell/Hewitt/Bloomer
Climate...Hazardous weather outlook, Jun 19, 9:34 AM EST, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1034 AM EDT Fri Jun 19 2020
MEZ001-002-005-006-011-015>017-031-032-201445-
Northwest Aroostook-Northeast Aroostook-Northern Penobscot-
Southeast Aroostook-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
1034 AM EDT Fri Jun 19 2020
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine and
Penobscot Valley Maine.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hot conditions are expected to continue into the weekend. If you
plan on outdoor activities, you may want to bring extra liquids to
replenish and take extra breaks in cool shady areas to prevent from
over heating.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ029-030-201445-
Coastal Hancock-Coastal Washington-
1034 AM EDT Fri Jun 19 2020
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-201445-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1034 AM EDT Fri Jun 19 2020
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and Tonight.
Areas of dense marine fog will develop late tonight. Mariners should
factor this into their planning if expected to be out on the waters.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Areas of dense marine fog will be possible through the weekend.
Mariners should factor this into their planning if expected to be
out on the waters.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ003-004-010-201445-
Northern Somerset-Northern Piscataquis-Central Piscataquis-
1034 AM EDT Fri Jun 19 2020
This Hazardous Weather Outlook is for Central Highlands Maine and
North Woods Maine.
.DAY ONE...Today and Tonight.
...Record high temperatures are expected this afternoon...
Hot conditions are expected to continue today as afternoon
temperatures hit the mid 90s, with a few sites possibly reaching the
upper 90s. Heat index values will average in the mid 90s in many
locations.
If you plan on outdoor activities, you may want to bring extra
liquids to replenish and take extra breaks in cool shady areas to
prevent from over heating.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hot conditions are expected to continue into the weekend. If you
plan on outdoor activities, you may want to bring extra liquids to
replenish and take extra breaks in cool shady areas to prevent from
over heating.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 19, 10:11 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Caribou ME
1111 AM EDT Fri Jun 19 2020
MEZ001>006-010-029>031-192300-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Coastal Hancock-Coastal Washington-
Southern Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska,
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren,
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket,
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman,
Smyrna Mills, Greenville, Monson, Blanchard, Ellsworth,
Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias,
Cherryfield, Dover-Foxcroft, Milo, and Guilford
1111 AM EDT Fri Jun 19 2020
...High Fire Danger...
The Maine State Forest Service has indicated that the wildfire
danger across the Northern Maine Woods and Downeast Coast is High
today. You should check with your local fire department or
forestry office before doing any burning. Please remember that a
burn permit is required for all burning.
Cornwell